Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF
Book Information:

Author: Peter Olver
Title: Classical invariant theory
Additional book information: London Mathematical Society Student Texts, vol. 44, Cambridge Univ. Press, New York, 1999, xxi+280 pp., ISBN 0-521-55821-2, $21.95

References [Enhancements On Off] (What's this?)

  • 1. E. Calabi, P. J. Olver, C. Shakiban, A. Tannenbaum, S. Haker, Differential and numerically invariant signature curves applied to object recognition, Int. J. Computer Vision 26 (1998), 107-135.
  • 2. P. Gordan, Beweiss, dass jede Covariante und Invariante einer binären Form eine ganze Funktion mit numerischen Coefficienten einer endlichen Anzahl solcher Formen ist, J. Reine Angew. Math. 69 (1968), 323-354.
  • 3. J. H. Grace, A. Young, The Algebra of Invariants, Cambridge Univ. Press, Cambridge, 1903.
  • 4. Roe Goodman and Nolan R. Wallach, Representations and invariants of the classical groups, Encyclopedia of Mathematics and its Applications, vol. 68, Cambridge University Press, Cambridge, 1998. MR 1606831
  • 5. D. Hilbert, Über die Theorie der algebraischen Formen, Math. Ann. 36 (1890), 313-373; also Gesammelte Abhandlungen, vol. 2, Springer-Verlag, Berlin, 1933, 199-257.
  • 6. D. Hilbert, Über die vollen Invariantensysteme, Math. Ann. 42 (1893), 313-373; also Gesammelte Abhandlungen, vol. 2, Springer-Verlag, Berlin, 1933, 287-344.
  • 7. Hermann Weyl, The Classical Groups. Their Invariants and Representations, Princeton University Press, Princeton, N.J., 1939. MR 0000255

Review Information:

Reviewer: Harm Derksen
Affiliation: University of Michigan, Ann Arbor
Email: hderksen@math.lsa.umich.edu
Journal: Bull. Amer. Math. Soc. 38 (2001), 383-387
Published electronically: March 27, 2001
Additional Notes: Reviewer supported by NSF, grant DMS 9970165.
Review copyright: © Copyright 2001 American Mathematical Society